Mississippi, 2004

Damaging Wind in Mississippi, September 12, 2004

September 12, 2004 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 12, 12:45 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Sep 12, 12:45 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT SUN SEP 12 2004

.SHORT TERM...LATEST SATELLITE IMAGERY SHOWED SHORTWAVE TROUGH OVER
THE REGION...WHICH WAS TRIGGERING ISOLATED SHOWERS AND A FEW
THUNDERSTORMS. SO WILL HAVE ISOLATED EVENING POPS...WHICH SHOULD
DISSIPATE AFTER SUNSET.

SHORT WAVE WILL MOVE OVER THE REGION THIS EVENING AND
WILL EXIT THE AREA ON MONDAY. MIDLEVEL SUBSIDENCE AND DRYING TAKES
PLACE OVER MOST OF THE AREA. THERE WILL BE ENOUGH WEAKNESS OF THE
CAP AND LOW LEVEL MOISTURE FOR ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS THE SOUTH FOR MONDAY AND TUESDAY. THE ETA MODEL TRIES TO MOVE
IVAN TO THE CENTRAL GULF SOUTH OF THE LOUISIANA COAST BY TUESDAY
EVENING...WHILE THE GFS SEEMS TO PUSH IT TOWARD THE FLORIDA
PANHANDLE. WILL NOT MAKE ANY CHANGES TO TEMPS.

.LONG TERM...AS WE GET INTO MID-WEEK...IVAN WILL BEGIN TO HAVE AN
INFLUENCE ON OUR WEATHER. LATEST OFFICIAL TPC TRACK  CONTINUES TO
SHOW THE CYCLONE WELL EAST OF MS. AS OF 06Z/12Z RUN THE GFS MODEL
CONTINUES TO HAVE CONSISTENCY PROBLEMS WITH THE TRACK OF IVAN...
DURING THE 06Z RUN PUSHING THE TRACK A LITTLE EAST OF TPCS TRACK
MOVING NORTH THROUGH NORTHERN FLORIDA INTO GEORGIA THEN ON THE 12Z
TRACK PUSHING IT UP THE WESTERN FLORIDA PANHANDLE INTO ALABAMA...FOLLOWING
TPCS FORECAST TRACK.

CURRENT FORECAST TRACK COULD STILL BRING IN SOME MIDWEEK BREEZY CONDITIONS.
HAVE COORDINATED WITH WFO BMX WITH THE SURFACE WINDS. THE EUROPEAN
MODELS KEEP THE TRACK AROUND THE TPC FORECAST TRACK. MEANWHILE THE
00Z/12Z CANADIAN MODEL CONTINUES TO BE AN OUTLIER MODEL AS IT
PUSHES IT ACROSS MISSISSIPPI LATE WEDNESDAY INTO THURSDAY. WHILE THE
00Z/12Z NOGAPS TAKE INTO FLORIDA PANHANDLE INTO ALABAMA LATE WEDNESDAY
INTO THURSDAY...WEST OF TPCS FORECAST TRACK.

WE WILL ONCE AGAIN BE ON THE DRY WESTERN SIDE. WE MAY GET SOME
SHOWERS IN THE EASTERN COUNTIES...BUT WILL WAIT TO GET CLOSER TO
MIDWEEK BEFORE INTRODUCING POPS...TO SEE IF THE MODELS ARE GOING TO BE
CONSISTENT WITH THIS TRACK.  WITH THIS...TEMPS AT OR SLIGHTLY ABOVE
CLIMO WILL BE THE BEST WAY TO GO. CURRENT FORECAST HANDLES THIS AND
NO CHANGES WILL BE MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  90  67  89/   20  10  10   0
MERIDIAN      66  90  66  89/   20  10  10  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

17
Hazardous weather outlook, Sep 12, 1:08 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SUN SEP 12 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131908-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
208 PM CDT SUN SEP 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT TO SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WITH THAT
SAID...EVERYONE SHOULD PAY CLOSE ATTENTION TO THE TROPICS AND
HURRICANE IVAN.  RIGHT NOW DANGEROUS HURRICANE IVAN IS STILL
FORECASTED TO AFFECT AREAS WELL EAST OF MISSISSIPPI DURING THE
MIDDLE AND LATTER PARTS OF THE UPCOMING WORK WEEK.  PLEASE
CONTINUE TO MONITOR THE PROGRESS AND LATEST FORECAST TRACK AS
IVAN MOVES INTO THE GULF OF MEXICO.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THE MORNING OF
SUNDAY...SEPTEMBER 19.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Columbus AFB radar (KGWX), 91 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Noxubee

When
September 12, 4:20 PM CST
Where
Noxubee County, 2 mi S of Macon
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
LAW ENFORCEMENT
Coordinates
33.083, -88.400

Two trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420737.